Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2005, 7:05 PM CDT for McKenzie County, McLean County, Mountrail County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 7:05 PM CDT (00:05 UTC)
- Expired
- Jul 1, 2005, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McKenzie County, ND, McLean County, ND, Mountrail County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 020005
SVRBIS
NDC053-055-061-020100-
/O.NEW.KBIS.SV.W.0166.050702T0005Z-050702T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
SOUTH CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 800 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MANDAREE...OR
ABOUT 48 MILES SOUTHEAST OF WILLISTON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANDAREE AROUND 710 PM CDT
LARGE HAIL IS POSSIBLE WITH THIS STORM. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4792 10292 4770 10292 4772 10266 4778 10254
4773 10203 4794 10204
$$
JENSEN1 follow-up statement
000
WWUS53 KBIS 020039
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI JUL 1 2005
NDC053-055-061-020100-
/O.CON.KBIS.SV.W.0166.000000T0000Z-050702T0100Z/
MCLEAN ND-MOUNTRAIL ND-MCKENZIE ND-
739 PM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR EAST
CENTRAL MCKENZIE...SOUTH CENTRAL MOUNTRAIL AND NORTHWESTERN MCLEAN
COUNTIES...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES EAST
OF MANDAREE...OR ABOUT 60 MILES NORTH OF DICKINSON...MOVING EAST AT
20 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4792 10292 4770 10292 4772 10266 4778 10254
4773 10203 4794 10204
$$
JENSENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 1, 3:20 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT FRI JUL 1 2005 .SHORT TERM... 00Z 4KM NSP WRF MODEL PROJECTS CONVECTION ENTERING OUR FAR WEST AFTER 22Z...REACHING BIS/MOT BY 03Z AND THEN DYING OFF WITH THE LOSS OF DAYTIME HEATING. ON THE OTHER HAND THE 12Z ETA TAKES THE CURRENT CONVECTION ALONG THE INTERNATIONAL BORDER AND TURNS IS SOUTHWARD INTO OUR NORTHEASTERN ZONES. THE MONTANA ACTIVITY IS HELD UP BY MID LEVEL RIDGING SOUTH OF THE CANADIAN BORDER ONLY BECOMES A FACTOR ON SATURDAY. HOWEVER ON SATURDAY THE ETA PUSHES THE ASSOCIATED SURFACE TROUGH EAST OF BISMARCK BEFORE THE AFTERNOON CONVECTION FIRES UP. THIS MAY LESSEN CHANCES FOR CONVECTION IN MY WESTERN ZONES SATURDAY AFTERNOON AND EVENING. .LONG TERM...KEPT IN LOW POPS 12Z TUES THROUGH 12Z WED AS A WEAK SHORT WAVE TROUGH MOVES THROUGH THE REGION. GFS80 AND OTHER LONG RANGE MODELS CONTINUE TO SHOW A BROAD UPPER LEVEL RIDGE BUILDING OVER THE ROCKY MOUNTAINS. NORTHERN PLAINS REMAINS UNDER NORTHWEST FLOW ALOFT FROM WEDNESDAY THROUGH THE REMAINDER OF THE EXTENDED. EXPECT THIS PERIOD TO BE DRY AND TEMPERATURES TO SLOWLY INCREASE EACH DAY...WITH THE WARMEST BEING FRIDAY AND INTO THE EARLY PART OF THE WEEKEND AS THE RIDGE CREST MOVES OVER THE NORTHERN PLAINS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
Hazardous weather outlook, Jul 1, 4:47 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT FRI JUL 1 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020946- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 447 AM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS AND WITH HEAVY RAIN ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE SATURDAY. JP MARTIN
In the hours before
Local storm report, Jul 1, 6:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
642 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 0.75 INCH DUNN ND CO-OP OBSERVER
&&
VROLLERLocal storm report, Jul 1, 6:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 1.75 INCH DUNN ND NWS EMPLOYEE
NWS EMPLOYEE FROM SIOUX FALLS IN KILLDEER REPORTS 5 TO 10
MINS OF GOLFBALL SIZE HAIL
&&
VROLLERLocal storm report, Jul 1, 6:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL KILLDEER 47.37N 102.75W
07/01/2005 2.50 INCH DUNN ND CO-OP OBSERVER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Jul 1, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 41 min |
| Jul 1, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 61 min |
| Jul 1, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jul 1, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
| Jul 1, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 64 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 53 min |
| Jul 1, 8:23 PM CDT | Tornado Warning | BIS | Ward | 12 min |
| Jul 1, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 60 min |
| Jul 1, 9:19 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 56 min |
| Jul 1, 9:49 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Renville, Ward | 42 min |
| Jul 1, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 30 min |
| Jul 1, 11:09 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 53 min |
| Jul 1, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.